Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 284, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 10:30 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 10:30 AM CDT (15:30 UTC)
- Expired
- Apr 3, 2000, 11:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031531 SVRJAN MSC035-073-031600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1100 AM CDT * AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF SUMRALL...OR ABOUT 7 MILES WEST OF WEST HATTIESBURG...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WEST HATTIESBURG AT 1040 AM CDT NEAR HATTIESBURG AT 1045 AM CDT DAMAGING WINDS AND TO:RRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:25 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 3, 7:25 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 725 AM CDT MON APR 3 2000 UPDATED ZONES TO ACCOUNT FOR TORNADO WATCH NUMBER 154 VALID UNTIL 12 NOON OVER SOUTHERN TWO-THIRDS OF THE FOREC$AST AREA. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 1:34 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes | 116 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.